# SDR 2020F00086

- Difficulty date: February 19, 2020
- Submitted: March 2, 2020
- Operation: General aviation
- Aircraft: N243PG
- Make and model: Hawbee 4000
- Aircraft serial: RC65
- Aircraft time: 1,913 hours, 889 cycles
- Engine: Pwc PW308A
- Engine time: 1,907 hours, 886 cycles
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 8216007
- Part serial: 2011010113
- Condition: Overheated
- Location: Rt Engine
- Part time: 1,907 hours, 886 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: C, E

## Discrepancy

AIR TURBINE STARTER SEVERE OVERHEAT RH ENGINE CAUSED FLIGHT CREW TO RECEIVE A RH ENGINE FIRE INDICATION DURING TAKEOFF. TAKEOFF WAS ABORTED AT 100 KTS. AIRCRAFT TAXIED BACK TO RAMP AIRPORT FIRE RESCUE DID RESPOND AND DETERMINE THERE WAS NO FIRE BUT AIR TURBINE STARTER OVERHEAT HAD CAUSED INTERNAL OIL TO SMOKE AND SOOT THE AIR TURBINE STARTER AND HEAVILY DAMAGE THE ENGINE FAN CASE. FURTHER INVESTIGATION INDICATES AIR TURBINE STARTER HAD BEARING AND DRIVE CLUTCH FAILURE WHICH CAUSED THE AIR TURBINE STARTER TO OVERHEAT.
